MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550400-15
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to advance and material deformation were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guiding catheter during advancement to the lesion causing the reported difficulty to advance and subsequent material deformation.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in a mildly calcified proximal circumflex artery that did not have any tortuosity.A 4.0 x 15 mm xience sierra stent delivery system (sds) was used.However, it met resistance with the guiding catheter and the stent struts became flared.Therefore, another 4.0 x 15 mm xience sierra sds was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Returned device analysis revealed that there was a tear at the guide wire exit notch.No additional information was provided.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9282137
Report Number2024168-2019-13244
Device Sequence Number2812138
Product Code NIQ
UDI-Device Identifier08717648227493
UDI-Public08717648227493
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Catalogue Number1550400-15
Device Lot Number9042641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight84